Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Lubbock, TX

February 27, 200724 counties in Texas

NWS Lubbock, TX issued this red flag warning at Feb 27, 2007, 3:50 PM CST for 24 counties in Texas. It took effect at Feb 28, 2007, 11:00 AM CST. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 27, 2007, 3:50 PM CST (21:50 UTC)
In effect from
Feb 28, 2007, 11:00 AM CST
Expired
Feb 28, 2007, 10:00 PM CST
In force
11 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 2:15 PM CSTNON-TSTM WND GST 583 N Plains, TXAS REPORTED BY THE TEXAS TECH UNIVERSITY WEST TEXAS MESONET SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KLUB 272150
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
350 PM CST TUE FEB 27 2007

TXZ021>044-280600-
/O.UPG.KLUB.FW.A.0003.070228T1700Z-070301T0100Z/
/O.NEW.KLUB.FW.W.0004.070228T1700Z-070301T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
350 PM CST TUE FEB 27 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST WEDNESDAY FOR
THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS DUE
TO 20 FOOT WINDS OF 20 MPH OR GREATER AND RELATIVE HUMIDITY VALUES 
OF 15 PERCENT OR LESS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST WEDNESDAY.

STRONG WINDS WILL DEVELOP ACROSS THE REGION ON WEDNESDAY AS AN
STORM SYSTEM MOVES ACROSS THE SOUTHERN PLAINS. SOUTHWESTERLY
WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE LIKELY.
THESE WINDS WILL BE ACCOMPANIED BY A WARM AND DRY AIRMASS...CAUSING
RELATIVE HUMIDITY VALUES TO DROP BELOW 15 PERCENT. RECENT
WARM...DRY AND WINDY WEATHER ALONG WITH DORMANT VEGETATION HAS
CREATED A VERY HIGH FIRE DANGER ACROSS THE AREA. THIS WILL CREATE
VERY FAVORABLE CONDITIONS FOR THE EXPLOSIVE GROWTH OF WILD FIRES.

AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE
OPEN FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE
POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS...WIND-DRIVEN
WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS84 KLUB 280525
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1125 PM CST TUE FEB 27 2007

TXZ021>044-281200-
/O.CON.KLUB.FW.W.0004.070228T1700Z-070301T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1125 PM CST TUE FEB 27 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
WEDNESDAY FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND
ROLLING PLAINS DUE TO 20 FOOT WINDS OF 20 MPH OR GREATER AND
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
WEDNESDAY. 

STRONG WINDS WILL DEVELOP ACROSS THE REGION ON WEDNESDAY AS A
STORM SYSTEM STRENGTHENS ACROSS THE SOUTHERN PLAINS. SOUTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE LIKELY.
THESE WINDS WILL BE ACCOMPANIED BY A WARM AND DRY AIRMASS...
CAUSING RELATIVE HUMIDITY VALUES TO DROP BELOW 15 PERCENT. RECENT
WARMTH AND DRY WEATHER HAS EFFECTIVELY DRIED DORMANT VEGETATION WHICH
WILL CREATE VERY FAVORABLE CONDITIONS FOR THE EXPLOSIVE GROWTH OF WILD
FIRES.

AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE
OPEN FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE
POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS...WIND-DRIVEN
WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KLUB 281244
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
644 AM CST WED FEB 28 2007

TXZ021>044-282200-
/O.CON.KLUB.FW.W.0004.070228T1700Z-070301T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
644 AM CST WED FEB 28 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CST THIS EVENING FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH
PLAINS AND ROLLING PLAINS DUE TO STRONG WINDS...VERY HIGH TO EXTREME
FIRE DANGER...LOW RELATIVE HUMIDITY...

RADICAL FIRE BEHAVIOR MAY RESULT TODAY ACROSS THE SOUTHERN
PLAINS REGION WITH THE DEVELOPMENT OF STRONG SOUTHWEST WINDS
AHEAD OF A DEEPENING LOW PRESSURE SYSTEM CROSSING THE TEXAS
PANHANDLE. SOUTHWEST WINDS AT THE 20 FOOT LEVEL WILL INCREASE TO
20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAUSING THE RELATIVE
HUMIDITY TO DROP BELOW 15 PERCENT. THESE FACTORS... COMBINED WITH
VERY HIGH TO EXTREME FIRE DANGER...COULD LEAD TO THE RAPID SPREAD
OF FIRES.

AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE
OPEN FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE POTENTIAL FOR RAPID FIRE GROWTH.

$$
000 
WWUS84 KLUB 282153
RFWLUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
353 PM CST WED FEB 28 2007

TXZ021>044-010400-
/O.EXT.KLUB.FW.W.0004.000000T0000Z-070301T0400Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
353 PM CST WED FEB 28 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CST THIS EVENING 
DUE TO STRONG WINDS...VERY HIGH TO EXTREME FIRE DANGER...LOW 
RELATIVE HUMIDITY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CST THIS
EVENING. 

RADICAL FIRE BEHAVIOR MAY RESULT TODAY ACROSS THE SOUTHERN
PLAINS REGION WITH THE DEVELOPMENT OF STRONG SOUTHWEST WINDS
AHEAD OF A DEEPENING LOW PRESSURE SYSTEM CROSSING THE TEXAS
PANHANDLE. SOUTHWEST WINDS AT THE 20 FOOT LEVEL WILL INCREASE TO
20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAUSING THE RELATIVE
HUMIDITY TO DROP BELOW 10 PERCENT. THESE FACTORS... COMBINED WITH
VERY HIGH TO EXTREME FIRE DANGER...COULD LEAD TO THE RAPID SPREAD
OF FIRES.

AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE
OPEN FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE
POTENTIAL TO GROW INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

THE RECOVERY OF THE LOW RELATIVE HUMIDITIES WILL BE SLOW THROUGH
THE EVENING AND ARE NOT EXPECTED TO INCREASE ABOVE 15 PERCENT
UNTIL AROUND 10 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE POTENTIAL FOR RAPID FIRE GROWTH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 3:21 PM CST, 29 minutes earlier.

Area forecast discussion, Feb 27, 3:21 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CST TUE FEB 27 2007

.SHORT TERM...
SURFACE CYCLOGENESIS IS EXPECTED TO BE OCCURRING TOMORROW OVER THE
NORTHERN TEXAS PANHANDLE WITH A STRONG SURFACE PRESSURE GRADIENT
DEVELOPING OVER THE SOUTH PLAINS REGION. MIXING BY LATE MORNING WILL
ALSO HELP TO TRANSPORT SOME STRONGER WINDS FROM THE MIDDLE LEVELS OF
THE ATMOSPHERE TO THE SURFACE. THIS WILL HELP TO CREATE SOUTHWEST TO
WEST WINDS OF 25 TO 35 MPH BY LATE MORNING. WIND GUSTS DURING THE
LATE MORNING THROUGH THE AFTERNOON MAY REACH 50 MPH. THIS WILL ONCE
AGAIN BE ENOUGH TO LIFT SOME DUST...ESPECIALLY NEAR UNPLOWED FIELDS
AND AREAS OF CONSTRUCTION. WINDS ARE STRONG ENOUGH TO WARRANT A WIND
ADVISORY.

TEMPERATURES WILL NOT BE AS COOL TONIGHT AS THIS MORNING AS SOUTH TO
SOUTHWESTERLY WINDS REMAIN IN THE 10 TO 20 MPH RANGE. HOWEVER WE
HAVE GONE LOWER THAN GUIDANCE FOR PORTIONS OF THE AREA SINCE THE
AREA WILL HAVE PLENTY OF DRY AIR IN PLACE. ANY VERY SHORT DURATION
OF THE WINDS DECREASING WILL ALLOW FOR SOME DECENT RADIATION. EVEN
AN INCREASE IN THIN HIGH LEVEL CLOUDS WILL MAKE LITTLE DIFFERENCE
WITH THE DRY AIR IN PLACE. AFTER THE WARMER START TOMORROW MORNING
WE SHOULD ONCE AGAIN SEE MOST OF THE AREA IN THE 70S...WE MAY SEE 80
DEGREES ACROSS THE SOUTHERN ROLLING PLAINS.

.LONG TERM...
NO MAJOR CHANGES MADE TO PREVIOUS FORECAST/GRIDS. MODELS IN GOOD
AGREEMENT THROUGH AROUND THE FIRST PART OF THE WEEKEND. 500 MB
LOW OVER THE NORTHERN PLAINS WEDNESDAY EVENING TO MOVE INTO THE
UPPER MIDWEST/GREAT LAKES AREA BY FRIDAY EVENING WHILE A RIDGE
BUILDS ALONG THE WEST COAST. A SERIES OF SHORTWAVES TO DIVE DOWN
FROM THE PACIFIC NORTHWEST...ALONG THE LEE OF THE ROCKIES AND
INTO THE SOUTHERN PLAINS THROUGH THE END OF THE WEEK WITH NEAR
ZONAL FLOW ALOFT TRANSIENTS TO A MORE MERIDIONAL FLOW BY SATURDAY.
PACIFIC COLD FRONT TO MOVE ACROSS THE REGION WEDNESDAY NIGHT AND
WINDS TO DIMINISH AS SURFACE LOW MOVES TO THE NORTHEAST...HOWEVER
WINDS TO REMAIN IN THE 15 TO 25 MPH RANGE KEEPING TEMPERATURES
UP A BIT. COOLER FOR THE END OF THE WEEK AS A COUPLE OF SURGES OF
COLDER AIR MOVE THROUGH THE REGION FRIDAY AND FRIDAY NIGHT...PUSHED
BY SHORTWAVES DROPPING DOWN ACROSS THE SOUTH PLAINS. VERY LITTLE
IN WAY OF MOISTURE...THUS NO PRECIPITATION IS EXPECTED. MODELS ALL
DIVERGE FROM SUNDAY INTO THE BEGINNING OF NEXT WEEK. AT THIS TIME
WERE CLOSER TO ECMWF GUIDANCE THEN OTHER MODELS...HAVE THUS SIDED
WITH ITS SOLUTION AND GONE CLOSE TO HPC GUIDANCE FROM SUNDAY INTO
TUESDAY.

&&

.FIRE WEATHER...
GUSTY SOUTHWESTERLY WINDS WILL INCREASE TO ABOVE 20 MPH AT THE 20
FOOT LEVEL BY LATE MORNING. THE ATMOSPHERE IS EXPECTED TO DRY
QUICKLY AFTER A MINOR INCREASE IN DEWPOINT LEVELS WITH THE INITIAL
MIX OF THE ATMOSPHERE IN THE MORNING. ABOVE SEASONAL AVERAGE HIGH
TEMPERATURES WILL LEAD VERY LOW RELATIVE HUMIDITY VALUES. MANY
LOCATIONS WILL SEE RH VALUES DROP TO 10 PERCENT OR LESS WHICH COULD
LEAD TO A RAPID SPREAD OF ANY FIRE THAT IS IGNITED IN THE DEAD FUELS
THAT HAVE CURED. WILL ISSUE A RED FLAG WARNING FOR ALL OF THE
EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        39  67  28  55  27 /   0   0  10  10  10
TULIA         36  71  31  54  25 /   0   0  10  10  10
PLAINVIEW     39  73  32  57  27 /   0   0   0  10   0
LEVELLAND     40  73  32  59  26 /   0   0   0  10   0
LUBBOCK       39  74  34  58  28 /   0   0   0  10   0
BROWNFIELD    44  74  33  60  28 /   0   0   0  10   0
CHILDRESS     46  79  40  58  32 /   0   0  10  10  10
SPUR          43  77  40  61  31 /   0   0   0  10   0
ASPERMONT     47  81  45  65  32 /   0   0   0  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 7 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES: TXZ021>044.

WIND ADVISORY FROM 10 AM TO 7 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ021>024-027>031-033>044.

&&

08/18
Hazardous weather outlook, Feb 27, 6:00 AM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CST TUE FEB 27 2007

TXZ021>044-281200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
600 AM CST TUE FEB 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AS
STRONG WESTERLY WINDS...WARM TEMPERATURES AND A VERY DRY
ATMOSPHERE PRODUCE CONDITIONS FAVORABLE FOR EXPLOSIVE GROWTH AND
SPREAD OF WILDFIRES. A FIRE WEATHER WATCH IS IN EFFECT FOR THE
ENTIRE OUTLOOK AREA. IN ADDITION...WIND SPEEDS OF 30 TO 35 MPH
WITH GUSTS TO NEAR 55 MPH WILL DEVELOP ACROSS THE REGION. THIS
WILL LIKELY PROMPT THE ISSUANCE OF A WIND ADVISORY.
FINALLY...AREAS OF BLOWING DUST ARE EXPECTED TO CAUSE A REDUCTION
IN VISIBILITY...RESULTING IN HAZARDOUS TRAVEL CONDITIONS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH
MONDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 6:37 AM CSTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more9 hr
Feb 27, 3:50 PM CSTWind AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more28 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.